MAUDE Adverse Event Report: COOK INC CANTATA 2.5 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CANTATA 2.5 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number MCS-2.5-NT-110-15-HP
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: supply chain coordinator.Pma/510(k) #: not exempt, k101450.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a cantata 2.5 superselective microcatheter was to be used during an unknown procedure.The device was flushed during pre-operational preparation and it was noted that the hub had separated from the catheter prior to use.A like device was opened and used successfully to complete the procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation - evaluation.A review of the complaint history, device history record, instructions for use (ifu), quality control, as well as a visual inspection and dimensional verification of the returned device was conducted during the investigation.One cantata micro-catheter was returned in used condition for evaluation.No biological matter was present on the device and no additional surface damage was noted.A section of crimping approximately 7cm long was noted on the tube directly under the hub, and another section of crimping approximately 5.5 cm long was found towards the distal end of the tube.The hub of the device was not found to be detached, as the catheter tubing was securely glued to the hub.The strain relief was loose, however, as it was freely detached from the hub.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.The instructions for use (ifu) note that the intended use of the device is in small vessel or super selective anatomy for diagnostic and interventional procedures, including peripheral and coronary use.Warnings state that damage to the catheter may result from exposure to heat or steam.Maximum dynamic or static pressures should not be exceeded, as exceeding indicated pressures may result in micro-catheter damage.As a precaution to the user, the cantata 2.5 and cantata 2.5 dup micro-catheters fit through any angiographic catheter that accepts a 0.035 inch wire guide.The document also notes that the device is intended for one time use only.The product should not be used if there is any doubt about its sterility.Store in a dark, dry, cool place and avoid extended exposure to light.The user is advised to inspect the product prior to use to ensure that no damage has occurred.A review of the device history record revealed one relevant nonconformance for a wrinkled seal on twenty-two pieces, in which all were reworked.It should be noted that there were no other complaints reported for this lot number.Based on the information provided, examination of the returned product ,and the results of our investigation the root cause is not established, although it could be related to user technique.The strain relief on the cantata micro-catheter is not glued to the hub, making it easy to detach with some force.Any sort of pulling on the proximal section of the catheter tubing can cause the device to detach, although this outcome could not be confirmed in this case.The appropriate personnel have been notified and cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
CANTATA 2.5 SUPERSELECTIVE MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7882858
Report Number1820334-2018-02715
Device Sequence Number11217364
Product Code KRA
UDI-Device Identifier10827002545301
UDI-Public(01)10827002545301(17)210422(10)8873582
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2021
Device Catalogue NumberMCS-2.5-NT-110-15-HP
Device Lot Number8873582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1